Texas, 2018Wildfire in Texas, July 29 to 31, 2018
July 29 to 31, 2018 · NWS EWX · 1 event in 1 county or zone
The Park Road Wildfire burned 557 acres in Burnet County. The fire started on July 29th and was still burning at the end of the month.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Park Road Wildfire burned 557 acres in Burnet County. The fire started on July 29th and was still burning at the end of the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 29, 1:35 PM CST, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 29, 1:35 PM CST, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
235 PM CDT Sun Jul 29 2018
.SHORT TERM (Tonight through Monday Night)...
Mostly clear skies are expected across South Central Texas this
evening with partly cloudy skies developing late tonight across the
coastal plains. Lows will be around the low to mid 70s across most
areas with near 80 degrees along the Rio Grande.
Continued hot and dry on Monday with high temperatures in the upper
90s and up to 104 degrees along the Rio Grande.
Rain chances appear across South Central Texas Monday evening into
Tuesday as a cold front moves across the region. The best chances for
rain are expected to occur across the Hill Country and the escarpment
area. Rainfall amounts could range from few hundredths to one
quarter inch with few locations getting up to one half inch. Slightly
below to near climate temperature values are expected for this
period.
&&
.LONG TERM (Tuesday through Sunday)...
As the cold front pushes away front the area on Tuesday, the chances
for rain diminish and come to an end by Tuesday evening. A warming
trend begins on Wednesday with hot and dry conditions expected for
the rest of the work week.
For next weekend, both GFS and ECMWF show a couple of upper level
disturbances that in combination with the seabreeze could produce
isolated showers and thunderstorms across the coastal plains and
east of Interstate 35 both Saturday and Sunday afternoons.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 77 102 76 95 73 / 0 0 50 40 10
Austin Bergstrom Intl Airport 75 101 75 94 71 / 0 0 50 40 10
New Braunfels Muni Airport 75 102 75 95 72 / 0 0 30 40 20
Burnet Muni Airport 75 100 73 93 70 / 0 - 50 40 10
Del Rio Intl Airport 80 105 80 97 76 / 0 0 10 30 30
Georgetown Muni Airport 77 101 74 93 71 / 0 0 50 40 10
Hondo Muni Airport 75 103 76 96 72 / 0 0 20 40 30
San Marcos Muni Airport 75 102 75 94 72 / 0 0 40 40 20
La Grange - Fayette Regional 76 100 76 95 73 / 0 - 40 40 20
San Antonio Intl Airport 77 101 77 94 74 / 0 0 30 40 30
Stinson Muni Airport 77 102 77 96 75 / 0 0 20 40 30
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Mesoscale/Aviation...YB
Synoptic/Grids...17
Public Service/Data Collection...33
Hazardous weather outlook, Jul 29, 2:30 AM CST, 13 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
330 AM CDT Sun Jul 29 2018
TXZ171>173-183>194-202>209-217>225-228-301100-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
330 AM CDT Sun Jul 29 2018
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...Today And Tonight.
Highs today will top out in the upper 90s to 105 degrees with
heat indices up to 105 degrees.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Above normal daytime temperatures and heat indices will continue
on Monday then return to near average through Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Wildfire, Burnet
- When
- July 29, 3:38 PM CST to July 31, 11:59 PM CST
- Where
- Burnet forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.788, -98.182 (the zone’s center; the record gives no point)
The Park Road Wildfire burned 557 acres in Burnet County. The fire started on July 29th and was still burning at the end of the month.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Louisiana, July 29, 20181 death · 61 kt wind · 21 events
- Tornadoes and Hail in Colorado, July 29, 2018EF2 · 45 events
- Damaging Winds in Nebraska, July 29, 2018$1.3 million · 56 kt wind · 2 events
- Hail and Damaging Winds in Colorado, July 29, 2018$251,000 · 2.75 in hail · 9 events
- Flash Flood and Heavy Rain in West Virginia, July 29, 2018$300,000 · 2 events
- Damaging Winds and Lightning Strike in Oklahoma, July 29, 2018$100,000 · 61 kt wind · 3 events
- Flash Flood in Georgia, July 29, 20182 injured · $50,000 · 1 event
- Flash Flooding and Hail in Nevada, July 29 to 30, 2018$32,000 · 1 in hail · 5 events
- Tornadoes and Flash Flood in Wyoming, July 29, 2018EF0 · 28 events
- Damaging Winds and Lightning Strike in Louisiana, July 29 to 30, 2018$28,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Colorado, July 29, 20183 in hail · 18 events
- Lightning Strikes in California, July 29, 2018$20,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 773753.